Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2017, 6:39 PM EDT for Newton County, Rockdale County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 10, 2017, 7:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
617
WWUS82 KFFC 102239
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT MON JUL 10 2017
GAZ046-048-102330-
Rockdale GA-Newton GA-
639 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE AND NEWTON COUNTIES
UNTIL 730 PM EDT...
At 639 PM EDT...a strong thunderstorm was over Almon, or near
Conyers...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Mansfield, Lakeview Estates,
Georgia International Horse Park, Stewart, Magnet, Almon, Milstead,
Starrsville, Brick Store, Gum Creek, Oak Hill and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3362 8413 3362 8411 3366 8409 3376 8399
3374 8390 3365 8376 3364 8372 3360 8368
3345 8378 3344 8382 3342 8383 3341 8385
3339 8383 3339 8384 3346 8393 3348 8395
3349 8398 3360 8415
TIME...MOT...LOC 2239Z 291DEG 16KT 3363 8396
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:53 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 10, 2:53 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 253 PM EDT Mon Jul 10 2017 .SHORT TERM /Tonight through Tuesday Night/... Scattered showers and thunderstorms have developed across the CWFA this afternoon. A more solid line of convection has developed across central portions of this state. This should be where the old convergence boundary lies. More widespread activity will continue to drift northwards across the far SE portion of the CWFA. Showers and thunderstorms will linger well into the evening hours. The forecast isn't much different for tomorrow either, with the greatest chances for precip south of Interstate 20. Widespread severe weather is not anticipated today or tomorrow, but a few strong storms will be likely. An isolated severe thunderstorm cannot be ruled out. PWATS are down across the northern half of the CWFA today, but BL winds remain blo 20kt, so thunderstorms will be slow movers and capable of producing locally heavy rainfall. Temps may be a degree or two warmer tomorrow. NListemaa && .LONG TERM /Wednesday through Monday/... No wholesale changes to the period given little to no differences seen in latest guidance. Kept similar pops/weather elements through out accordingly and refreshed rest with general blend. A bit more run-to-run consistency now at the late period front getting more confidence on timing with pushing into the CWA for Sunday. Previous discussion follows... Baker PREV DISCUSSION... /issued 406 AM EDT Mon Jul 10 2017/ LONG TERM /Tuesday Night through Sunday/... Through the extended period, the region remains in a typical summertime pattern with generally diurnally driven convection in the afternoons and evenings. Western Atlantic surface high pressure nosing into the region will funnel moisture into the region, supporting the unstable/active environment over the state. Later in the period, a cold front will approach north Georgia. Latest model solutions are running around 12 hours later than the previous runs, with the front moving into north Georgia during the day Saturday. This front moves into central Georgia by Sunday, with little progression thereafter. Have kept good chance to likely pops over the state through the weekend, but these may be conservative and would not be surprised to see likely or categorical pops in the forecast by midweek. Although the temperatures Wednesday are still within a few degrees of normal, by Friday the temperatures will warm into the 90s with the influence of the high pressure ridge. The combination of temperatures and the moist air mass will produce apparent temperatures in the low 100s Wednesday through Saturday, particularly over middle Georgia. A Heat Advisory for heat index values of 105 or higher may be necessary into the latter half of the week. 31 && .AVIATION... 18Z Update... Scattered showers and thunderstorms have started to develop this afternoon and will linger into the evening hours. Do think a few shra (and potentially a tsra) could skirt ATL. For now, it looks like the most likely timing for this would be between 21-23z. Will add a brief tempo for thunder if it becomes necessary. Winds will be difficult, mostly in part due to the speeds being very light. Do think the main direction should be SE this afternoon. //ATL Confidence...18Z Update... Low to medium confidence on wind direction - high confidence on speed. High confidence for the other elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 72 91 / 30 30 20 30 Atlanta 72 89 73 90 / 30 30 20 30 Blairsville 63 85 66 85 / 20 30 20 30 Cartersville 70 89 71 89 / 20 30 20 30 Columbus 74 91 75 93 / 60 40 20 40 Gainesville 70 88 72 88 / 20 30 20 30 Macon 72 90 73 92 / 60 40 20 40 Rome 68 91 71 90 / 10 20 10 30 Peachtree City 70 89 71 90 / 30 30 20 30 Vidalia 74 91 74 92 / 60 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....31/Baker AVIATION...NListemaa
Hazardous weather outlook, Jul 10, 9:57 AM EDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 957 AM EDT Mon Jul 10 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 957 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected across central Georgia this afternoon and evening, generally south of a line from Columbus, to Thomaston, to Warrenton. A few strong storms are possible, with the main hazards being damaging winds to 50 MPH and frequent lightning. Small hail and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of showers and thunderstorms across north and central Georgia Tuesday through Sunday, particularly during the afternoon and evening hours. A few storms could be strong to severe with gusty winds and frequent lightning the main hazards. Hail and locally heavy rainfall will also be possible. Heat Index values will approach 105 degrees over portions of central Georgia Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 10, 4:14 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT MON JUL 10 2017
GAZ061-073-074-102100-
Washington GA-Baldwin GA-Hancock GA-
414 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON...
NORTHEASTERN BALDWIN AND HANCOCK COUNTIES UNTIL 500 PM EDT...
At 413 PM EDT...a strong thunderstorm was over Devereux, or 8 miles
southwest of Sparta...moving east at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Milledgeville, Sparta, Hamburg State Park, Devereux, Beulah,
Underwood, Shoulderbone and Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3303 8291 3314 8330 3337 8310 3326 8277
3325 8276
TIME...MOT...LOC 2013Z 284DEG 7KT 3321 8309
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 10, 5:38 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT MON JUL 10 2017
GAZ039-102215-
Wilkes GA-
538 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WILKES COUNTY UNTIL 615
PM EDT...
At 537 PM EDT...a strong thunderstorm was near Rayle, or 10 miles
northwest of Washington...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Tignall, Rayle, Jacksons Crossroads, Mallorysville,
Newtown, Delhi and Celeste.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8274 3377 8298 3381 8297 3381 8296
3384 8295 3385 8293 3387 8292 3393 8286
3393 8285 3392 8265
TIME...MOT...LOC 2137Z 286DEG 6KT 3384 8287
WIND...40MPHSpecial weather statement, Jul 10, 5:42 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT MON JUL 10 2017
GAZ048-059-102215-
Jasper GA-Newton GA-
542 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JASPER AND
SOUTHEASTERN NEWTON COUNTIES UNTIL 615 PM EDT...
At 541 PM EDT...a strong thunderstorm was over Stewart, or 10 miles
south of Covington...moving east at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newborn, Mansfield, Stewart, Calvin, Eudora, Turtle Cove, North
Alcovy, Starrsville and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3359 8369 3357 8368 3353 8368 3352 8367
3332 8364 3334 8380 3334 8386 3338 8386
3339 8389 3341 8390 3342 8391 3352 8393
TIME...MOT...LOC 2141Z 262DEG 5KT 3344 8384
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 10, 6:15 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT MON JUL 10 2017
GAZ046-048-102245-
Rockdale GA-Newton GA-
615 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKDALE AND NEWTON
COUNTIES UNTIL 645 PM EDT...
At 615 PM EDT...a strong thunderstorm was over Almon, or near
Covington...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Covington, Social Circle, Oxford, Porterdale, Mansfield,
Georgia International Horse Park, Magnet, Almon, Starrsville, Brick
Store, Oak Hill, Rocky Plains and Milstead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3373 8396 3369 8382 3365 8376 3364 8372
3362 8369 3361 8370 3360 8368 3358 8369
3357 8368 3348 8373 3345 8377 3344 8382
3342 8383 3357 8407
TIME...MOT...LOC 2215Z 298DEG 13KT 3362 8394
WIND...40MPHSpecial weather statement, Jul 10, 6:24 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
624 PM EDT MON JUL 10 2017
GAZ080-102300-
Taylor GA-
624 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR COUNTY UNTIL 700 PM EDT...
At 623 PM EDT...a strong thunderstorm was over Howard, or 7 miles
northwest of Butler...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Howard, Wesley Church and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3253 8445 3256 8444 3256 8441 3261 8441
3264 8438 3268 8437 3268 8434 3271 8434
3271 8421 3268 8419 3268 8416 3269 8414
3268 8413 3268 8412 3244 8417
TIME...MOT...LOC 2223Z 280DEG 9KT 3261 8435
WIND...40MPHSpecial weather statement, Jul 10, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT MON JUL 10 2017
GAZ046-048-102330-
Rockdale GA-Newton GA-
639 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE AND NEWTON COUNTIES
UNTIL 730 PM EDT...
At 639 PM EDT...a strong thunderstorm was over Almon, or near
Conyers...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Mansfield, Lakeview Estates,
Georgia International Horse Park, Stewart, Magnet, Almon, Milstead,
Starrsville, Brick Store, Gum Creek, Oak Hill and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3362 8413 3362 8411 3366 8409 3376 8399
3374 8390 3365 8376 3364 8372 3360 8368
3345 8378 3344 8382 3342 8383 3341 8385
3339 8383 3339 8384 3346 8393 3348 8395
3349 8398 3360 8415
TIME...MOT...LOC 2239Z 291DEG 16KT 3363 8396
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:15 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| Jul 9, 9:18 PM EDT | Special Weather Statement | FFC | Houston | 27 min |
| Jul 10, 12:15 PM EDT | Special Weather Statement | FFC | Barrow | 45 min |
| Jul 10, 1:53 PM EDT | Special Weather Statement | FFC | Barrow | 52 min |
| Jul 10, 2:55 PM EDT | Special Weather Statement | FFC | Pike | 50 min |
| Jul 10, 3:11 PM EDT | Special Weather Statement | FFC | Wheeler | 49 min |
| Jul 10, 4:05 PM EDT | Special Weather Statement | FFC | Dodge | 40 min |
| Jul 10, 4:11 PM EDT | Special Weather Statement | FFC | Wilcox | 34 min |
| Jul 10, 4:14 PM EDT | Special Weather Statement | FFC | Hancock | 46 min |
| Jul 10, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 13 min |
| Jul 10, 5:38 PM EDT | Special Weather Statement | FFC | Wilkes | 37 min |
| Jul 10, 5:42 PM EDT | Special Weather Statement | FFC | Newton | 33 min |
| Jul 10, 6:15 PM EDT | Special Weather Statement | FFC | Newton | 30 min |
| Jul 10, 6:24 PM EDT | Special Weather Statement | FFC | Taylor | 36 min |
| Jul 10, 6:44 PM EDT | Special Weather Statement | FFC | Bibb | 46 min |
| Jul 10, 6:55 PM EDT | Special Weather Statement | FFC | Muscogee | 35 min |
| Jul 10, 7:05 PM EDT | Special Weather Statement | FFC | Rockdale | 25 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.